Advertisement

Nonassociativity à la Kleene

  • Jean-Marcel Pallo
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4728)

Abstract

First we recall the work of Suschkewitsch (1929) about the generalization of the associative law which is the starting point of the theory of quasigroups. Then we show that it is a particular case of the notion of relative associativity introduced by Roubaud in 1965. Thereafter we prove a coherence theorem over an infinite set of nonassociative operations. This result contains all the uppermentioned contributions. This allows to obtain a very general à-la-Kleene theorem on rational series which uses concatenations that can be associative or not.

Keywords

Binary Operation Rational Series Formal Power Series Tree Language Free Monoid 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ackél, J.: Lectures on Functional Equations and their Applications. Academic Press, New-York (1966)Google Scholar
  2. 2.
    Ackél, J., Hosszú, M.: On transformations with several parameters and operations in multidimensional spaces. Acta Math. Acad. Sci. Hungaricae 7, 327–338 (1956)CrossRefGoogle Scholar
  3. 3.
    d’Adhémar, C.: Quelques classes de groupoídes non-associatifs. Math. Sci. Hum. 31, 17–31 (1970)Google Scholar
  4. 4.
    Alexandrakis, A., Bozapalidis, S.: Weighted grammars and Kleene’s theorem. Inform. Process. Lett. 24, 1–4 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Berstel, J., Reutenauer, C.: Rational Series and their Langages. In: EATCS Monographs on Theoretical Computer Science, vol. 12, Springer, Heidelberg (1988)Google Scholar
  6. 6.
    Bozapalidis, S.: Context-free series on trees. Inform. Comput. 169, 186–229 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Gécseg, F., Steinby, M.: Tree Languages. In: Rosenberg, G., Salomaa, A. (eds.) Handbook of Formal Languages. Beyond Words, vol. 3, pp. 1–68. Springer, Heidelberg (1997)Google Scholar
  8. 8.
    Germain, C., Pallo, J.: Langages rationnels définis avec une concaténation non-associative. Theor. Comput. Sci. 233, 217–231 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Germain, C., Pallo, J.: Linear languages with a nonassociative concatenation. J. Autom. Lang. Comb. 7, 311–320 (2002)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Harris, Z.: A Theory of Language and Information: a Mathematical Approach. Oxford University Press, Oxford (1991)Google Scholar
  11. 11.
    Hausmann, B.A., Ore, O.: Theory of quasigroups. Amer. J. Math. 59, 983–1004 (1937)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Kostrikin, A.L., Shafarevich, I.R. (eds.): Algebra VI. Encyclopaedia of Mathematical Sciences, vol. 57. Springer, Heidelberg (1995)zbMATHGoogle Scholar
  13. 13.
    Kuich, W.: Semirings and Formal Power Series: Their Relevance to Formal Languages and Automata. In: Rosenberg, G., Salomaa, A. (eds.) Handbook of Formal Languages. Word, Language, Grammar, vol. 1, pp. 609–677. Springer, Heidelberg (1997)Google Scholar
  14. 14.
    Kunen, K.: Quasigroups, loops and associative laws. J. Algebra 185, 194–204 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Lõhmus, J.: Preface to the Special Issue on Nonassociative Algebras, Quasigroups and Applications in Physics. Acta Applic. Math. 50, 1–2 (1998)CrossRefGoogle Scholar
  16. 16.
    L\~{o}hmus, J., Paal, E., Sorgsepp, L.: About nonassociativity in mathematics and physics. Acta Applic. Math. 50, 3–31 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Mac Lane, S.: Natural associativity and commutativity. Rice Univ. Stud. 49, 28–46 (1963)MathSciNetGoogle Scholar
  18. 18.
    Mac Lane, S.: Preface to ”Coherence in Categories”. Lecture Notes in Math., vol. 281. Springer, Heidelberg (1970)Google Scholar
  19. 19.
    Murdoch, D.C.: Quasigroups which satisfy certain generalized associative law. Amer. J. Math. 61, 509–522 (1939)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Pallo, J.M.: Word problem in distributive magmas. Fund. Inform. 4, 957–973 (1981)zbMATHMathSciNetGoogle Scholar
  21. 21.
    Pallo, J.M.: Modéles associatif-relatif et commutatif cohérents appliqués aux langages réguliers. Calcolo 19, 289–300 (1982)zbMATHMathSciNetGoogle Scholar
  22. 22.
    Pallo, J.M.: Coding binary trees by embedding into the Roubaud’s magma. Rad. Mat. 2, 21–34 (1986)zbMATHMathSciNetGoogle Scholar
  23. 23.
    Pallo, J.M.: The rotation χ-lattice of ternary trees. Computing 66, 297–308 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Pallo, J.M.: Generating binary trees by Glivenko classes on Tamari lattices. Inform. Process. Lett. 85, 235–238 (2003)CrossRefMathSciNetGoogle Scholar
  25. 25.
    Pallo, J.M.: Permutoassociaédres d’arbres binaires étiquetés. Rad. Mat. 13, 5–14 (2004)zbMATHMathSciNetGoogle Scholar
  26. 26.
    Pflugfelder, H.O.: Historical notes on loop theory. Comment. Math. Univ. Carolinae 41, 359–370 (2000)zbMATHMathSciNetGoogle Scholar
  27. 27.
    Roubaud, J.: Types d’A-algèbres discrètes complètes: un théorème des fonctions implicites. C. R. Acad. Sc. Paris 261, 3005–3007 (1965)MathSciNetGoogle Scholar
  28. 28.
    Roubaud, J.: Sur un théorème de M. P. Schützenberger. C. R. Acad. Sc. Paris 261, 3265–3267 (1965)zbMATHMathSciNetGoogle Scholar
  29. 29.
    Roubaud, J.: La notion d’associativité relative. Math. Sci. Hum. 34, 43–59 (1970)MathSciNetGoogle Scholar
  30. 30.
    Sade, A.: Théorie des systèmes demosiens de groupoïdes. Pacific J. Math. 10, 625–660 (1960)zbMATHMathSciNetGoogle Scholar
  31. 31.
    Sade, A.: Groupoïdes en relation associative et semigroupes. Ann. Soc. Sc. Bruxelles 75, 52–57 (1961)MathSciNetGoogle Scholar
  32. 32.
    Salomaa, A.: Formal Languages and Power Series. In: Van Leeuwen, J. (ed.) Handbook of Theoretical Computer Science, vol. B, pp. 103–132. Elsevier, Amsterdam (1990)Google Scholar
  33. 33.
    Suschkewitsch, A.: On a generalization of the associative law. Trans. Amer. Math. Soc. 31, 204–214 (1929)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  • Jean-Marcel Pallo
    • 1
  1. 1.Université de Bourgogne, LE2I UMR 5158, BP 47870, 21078 DIJON-CedexFrance

Personalised recommendations